Alert archive / North Carolina / Flash Flood Warnings in 2014
Flash Flood Warning 24, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jul 21, 2014, 12:45 PM EDT for Chatham County, Wake County, North Carolina. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2014, 12:45 PM EDT (16:45 UTC)
- Expired
- Jul 21, 2014, 2:45 PM EDT
- In force
- 2 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chatham County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 35 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 1:10 PM EDT | FLASH FLOOD | 1 Nnw Morrisville, NC | MCCRIMMON PKY CLOSED BETWEEN CHURCH ST AND NC 54. MORRISVILLE CARPENTER RD IS CLOSED BETWEEN MILLER RD AND GRATIOT RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 4.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1351 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
682
WGUS52 KRAH 211645
FFWRAH
NCC037-183-211845-
/O.NEW.KRAH.FF.W.0024.140721T1645Z-140721T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1245 PM EDT MON JUL 21 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA...
NORTHEASTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 245 PM EDT
* AT 1243 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. SIMILAR RAINFALL PRODUCED LOCAL FLASH FLOODING IN
THE CITY OF DURHAM. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY...
ESPECIALLY IN PARTS OF MORRISVILLE AND NORTHWEST CARY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RALEIGH...CARY...RDU INTERNATIONAL...MORRISVILLE...WILLIAM B
UMSTEAD STATE PARK...CARPENTER...RESEARCH TRIANGLE AND LAKE JORDAN.
ADDITIONAL RAINFALL AMOUNTS OF AN INCH OR TWO ARE POSSIBLE IN THE
AREA BETWEEN 1245 PM AND 145 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA COULD QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS...TURN AROUND...DONT DROWN.
&&
LAT...LON 3571 7869 3568 7897 3586 7899 3587 7896
3587 7883 3593 7880 3592 7876 3596 7872
3597 7870
$$
DJF2 follow-up statements
101
WGUS72 KRAH 211729
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
129 PM EDT MON JUL 21 2014
NCC037-183-211845-
/O.CON.KRAH.FF.W.0024.000000T0000Z-140721T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAKE NC-CHATHAM NC-
129 PM EDT MON JUL 21 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM EDT FOR
NORTHWESTERN WAKE AND NORTHEASTERN CHATHAM COUNTIES...
AT 125 PM EDT...THE PUBLIC AND MEDIA REPORTS NOTED FLASH FLOODING
OCCURRING IN MORRISVILLE. ROADS WERE REPORTED TO BE CLOSED ALONG
MCCRIMMON PARKWAY BETWEEN CHURCH AND HIGHWAY 54...ALONG WITH
MORRISVILLE CARPENTER ROAD FROM MILLER TO GRATIOT. NATIONAL WEATHER
SERVICE DOPPLER RADAR INDICATED THAT BETWEEN TWO AND THREE INCHES OF
RAIN LIKELY HAD OCCURRED IN A SMALL AREA OF NORTHWEST COUNTY NEAR
MORRISVILLE AND JUST SOUTHEAST OF DURHAM.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RALEIGH...CARY...RDU INTERNATIONAL...MORRISVILLE...WILLIAM B UMSTEAD
STATE PARK...CARPENTER...RESEARCH TRIANGLE AND LAKE JORDAN.
RAINFALL WAS GRADUALLY DIMINISHING...AND ADDITIONAL RAINFALL AMOUNTS
OF AROUND A HALF INCH ARE POSSIBLE IN THE WARNED AREA BETWEEN 130 PM
AND 2 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. DRIVE SLOWLY TO AVOID HYDROPLANING.
&&
LAT...LON 3571 7869 3568 7897 3586 7899 3587 7896
3587 7883 3593 7880 3592 7876 3596 7872
3597 7870
$$
DJF311
WGUS72 KRAH 211804
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
204 PM EDT MON JUL 21 2014
NCC037-183-211812-
/O.CAN.KRAH.FF.W.0024.000000T0000Z-140721T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAKE NC-CHATHAM NC-
204 PM EDT MON JUL 21 2014
...THE FLASH FLOOD WARNING FOR NORTHWESTERN WAKE AND NORTHEASTERN
CHATHAM COUNTIES IS CANCELLED...
EARLIER HEAVY RAIN HAD DIMINISHED TO A STEADY BUT LIGHT RAIN AT 2
PM. THERE WERE NO LONGER ANY REPORTS OF ANY FLOODING OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE. AS A RESULT...THE FLASH
FLOOD WARNING HAS BEEN CANCELLED.
STILL...THERE MAY BE LOCATIONS WHERE PONDING OF WATER REMAINS ON
SOME AREA ROADS...ESPECIALLY AROUND MORRISVILLE AND THE NORTHWEST
SIDE OF CARY. USE CAUTION WHEN TRAVELLING THIS AFTERNOON. DRIVE
SLOWLY TO AVOID ANY HYDROPLANING.
LAT...LON 3571 7869 3568 7897 3586 7899 3587 7896
3587 7883 3593 7880 3592 7876 3596 7872
3597 7870
$$
DJFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 11:00 AM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 21, 11:00 AM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1100 AM EDT MON JUL 21 2014 .SYNOPSIS...A LOW PRESSURE AREA WILL HOLD OVER THE DEEP SOUTH THROUGH TUESDAY... RESULTING IN A MOIST ATLANTIC FLOW FROM THE SOUTHEAST INTO NORTH CAROLINA... AND UNSETTLED WEATHER TO START THE WORK WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1100 AM MONDAY... UPDATE...UPPER LOW CUTTING OFF OVER ALABAMA WILL SEND PERTUBATIONS NORTHEAST ACROSS THE AREA...CONCURRENT WITH WESTWARD ADVECTION OF VERY MOIST AIR OFF THE ATLANTIC DUE TO LOW LEVEL SOUTHEAST FLOW. WE WILL SEE COVERAGE INCREASE...SLOW MOVING CONVECTION ALONG A FRONTAL BOUNDARY ACROSS THE SOUTHERN TIER OF THE AREA INTO EARLY AFTERNOON. VERY HEAVY RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BECOME PROBLEMATIC FOR FLOODING IN AREAS WHERE THE STORMS MERGE OR TRAIN. PREVIOUS DISCUSSION...TODAY THROUGH TONIGHT: A DAMP AND VOLATILE ATMOSPHERE WILL HOLD OVER CENTRAL NC AT LEAST THROUGH TONIGHT. THE LATEST SURFACE ANALYSIS SHOWS A FRONTAL ZONE STRETCHING ACROSS THE GULF COAST THROUGH CENTRAL GA/SC AND ACROSS SE NC... ASSOCIATED WITH A MID LEVEL TROUGH OVER THE INTERIOR SOUTHEAST STATES AND MIDSOUTH. THIS TROUGH ALOFT DEEPENS TO A BAGGY CLOSED LOW OVER SRN AL/GA BY TONIGHT... WITH A WEAK BUT DISTINCT SHEAR AXIS STRETCHING NE ACROSS NC. PW VALUES ARE ALREADY ON THE HIGH SIDE (120-140% OF NORMAL) AND ARE PROJECTED TO RISE FURTHER... SURPASSING 2 INCHES OVER NEARLY THE ENTIRE CWA AND PERHAPS 2.25 INCHES IN THE SE CWA... AS LOW LEVEL FLOW REMAINS FROM THE SSE AND DRAWS IN ATLANTIC MOISTURE WHILE PRONOUNCED MID LEVEL MOISTURE AND CONVECTIVE DEBRIS CLOUDS PERSIST WITHIN A WEAK STEERING REGIME. THE LATEST HIGH-RES AND CONVECTION- ALLOWING MODELS SUGGEST THAT THE PIEDMONT/WRN SANDHILLS WILL SEE THE GREATEST COVERAGE OF SHOWERS AND ISOLATED STORMS THROUGH EARLY AFTERNOON... WHICH WOULD THEN DRIFT EASTWARD INTO THE ERN SANDHILLS/COASTAL PLAIN DURING THE AFTERNOON AND EARLY EVENING... BEFORE DECREASING IN COVERAGE BY MIDNIGHT. THE GENERAL AGREEMENT ON THIS EVOLUTION BOOSTS FORECAST CONFIDENCE... AND WILL FOLLOW THIS TREND IN THE FORECAST WITH GOOD CHANCE POPS EAST AND LIKELY WEST EARLY... TRENDING DOWN IN THE WEST AND UP IN THE EAST THIS AFTERNOON. BUT GIVEN THAT THE FLOW IS SO WEAK WITH AN INCREASINGLY MOIST COLUMN AND SUBTLE MESOSCALE BOUNDARIES GENERATED BY OUTFLOWS AND DIFFERENTIAL HEATING... SHOWERS AND STORMS COULD POP UP ANYWHERE TODAY AND SIMPLY MEANDER. SLOW STORM MOTION AND A FAIRLY DEEP WARM LAYER (AROUND 3.5 KM) TO FOSTER WARM RAIN PROCESSES WILL BRING A RISK OF LOCALLY HEAVY RAINFALL TODAY... ALTHOUGH NOT OVER A LARGE ENOUGH AREA TO NECESSITATE A FLASH FLOOD WATCH AT THIS TIME. RAINFALL COULD BE EXACERBATED OVER THE FAR WRN PIEDMONT WHERE LOW LEVEL MOIST UPGLIDE ATOP THE RETREATING SHALLOW SURFACE RIDGE MAY ENHANCE LIFT. WILL TREND POPS DOWN TO LOWER CHANCE TONIGHT... LOWER IN THE NE AND BETTER IN THE SW WHERE MODELS SHOW SLIGHTLY BETTER MOISTURE TRANSPORT. CONSIDERABLE CLOUDINESS WILL CUT DOWN ON HEATING TODAY ESPECIALLY EAST AND SE... AND EXPECT HIGHS FROM THE LOW 80S NW TO MID 80S IN THE COASTAL PLAIN. LOWS 68-72... LARGELY FOLLOWING PERSISTENCE. -GIH && .SHORT TERM /TUESDAY AND TUESDAY NIGHT/... AS OF 300 AM MONDAY... THE BAGGY LOW OVER SRN AL IS EXPECTED TO DRIFT WESTWARD TUE/TUE NIGHT TOWARD LA... NUDGING THE WEAK SHEAR AXIS ALOFT TO OUR WEST... WHICH IN TURN BUMPS THE DIFFUSE SURFACE FRONTAL ZONE WESTWARD TOWARD THE NC FOOTHILLS. PW IS EXPECTED TO HOLD AT OR ABOVE 2.0 INCHES... WITH A SURGE IN LOW LEVEL MOISTURE TRANSPORT BY AFTERNOON. MODELS GENERATE SPARSE PRECIP THROUGH MIDDAY MAINLY IN THE FAR SOUTH AND FAR WRN PIEDMONT... THEN SPREAD NUMEROUS SHOWERS OVER THE WRN PIEDMONT AND BACK TO THE FOOTHILLS IN THE AFTERNOON. MODELS DEPICT MARGINAL TO MODERATE INSTABILITY BUT WITH WEAK DEEP LAYER SHEAR... EXPECT ANOTHER ROUND OF MAINLY NON-SEVERE MULTICELL CLUSTERS PRODUCING POCKETS OF HEAVY DOWNPOURS. WILL HAVE THE HIGHEST POPS IN THE NW AND FAR WRN CWA AND LOWER POPS ELSEWHERE... AS OVERALL LIFT IS TEMPERED BY MODEST HEIGHT RISES. SLIGHTLY GREATER SUNSHINE IS ANTICIPATED WITH SLIGHTLY LOWER CONVECTION COVERAGE AND SIMILAR THICKNESSES... SO EXPECT TUE TEMPS TO TOP OUT A BIT HIGHER THAN TODAY... 85-89. LOWS TUE NIGHT 69-73 WITH POPS LOWERING TO SLIGHT CHANCE. -GIH && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... AS OF 230 AM MONDAY... WEDNESDAY THROUGH FRIDAY: AN UPPER LEVEL TROUGH WILL APPROACH AND MOVE INTO CENTRAL NC DURING THIS PERIOD. EXPECT THE USUAL SUMMERTIME DIURNAL SHOWERS AND STORMS FOR WEDNESDAY AS A THE PIEDMONT TROUGH SETS UP OVER THE AREA AND SURFACE WINDS SHIFT TO SOUTHWESTERLY. THE INCREASING WARM MOIST SOUTHWEST FLOW WILL YIELD HIGHS AROUND 90 DEGREES AND LOWS IN THE LOW TO MID 70S. PWAT VALUES WILL BE BETWEEN 1.50 AND 2.00 INCHES...AND WITH CAPE AROUND 1500 J/KG AND RELATIVELY WEAK SHEAR...EXPECT THE MAIN STORM THREATS TO BE HEAVY RAIN AND STRONG GUSTY WINDS. THE UPPER LEVEL TROUGH WILL BE SLOW TO TRAVERSE THE CAROLINAS AT THE END OF THE WORK WEEK. THE 00Z GFS INDICATES AN INITIAL FRONT MOVING INTO CENTRAL NC THURSDAY NIGHT INTO FRIDAY MORNING...WITH WINDS VEERING TO NORTHWESTERLY...AND STALLING OVER THE AREA ON FRIDAY. A SECONDARY FRONT ASSOCIATED WITH THE MAIN PUSH OF COOLER AIR IS EXPECTED TO MOVE INTO THE REGION LATE FRIDAY/FRIDAY NIGHT...WITH HIGH PRESSURE OVER THE OH VALLEY. THE HIGHEST CHANCES FOR SHOWERS AND STORMS IN THE NORTHWEST AND LOWEST CHANCES IN THE SOUTHEAST ON THURSDAY...WITH THE REVERSE BEING THE CASE FOR FRIDAY. HIGHS THURSDAY WILL BE MAINLY IN THE LOW TO MID 90S...AND OVERNIGHT LOWS IN THE UPPER 60S TO LOW 70S. WITH THE NW WINDS ON FRIDAY... EXPECT HIGHS 3-5 DEGREES COOLER THAN THURSDAY...MID TO UPPER 80S... AND LOWS IN THE MID 60S TO AROUND 70 DEGREES. SATURDAY AND SUNDAY: THE AFOREMENTIONED HIGH OVER THE OH VALLEY WEAKENS AND THE BOUNDARY THAT LINGERED ACROSS THE AREA BECOMES WASHED OUT OVER THE WEEKEND. GIVEN THE LACK OF A DOMINATING SURFACE FEATURE AND THE GENERAL TROUGHINESS ALOFT...EXPECT A RETURN TO MORE SEASONAL CONDITIONS FOR THE WEEKEND...WITH CHANCES FOR AFT/EVE SHOWERS AND STORMS AND NEAR NORMAL TEMPERATURES...HIGHS IN THE UPPER 80S TO AROUND 90 DEGREES AND LOWS IN THE UPPER 60S TO LOW 70S. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... AS OF 725 AM MONDAY... SMALL CLUSTERS OF SHOWERS AND A COUPLE OF STORMS LINGER OVER CENTRAL NC... MOST LIKELY TO AFFECT RDU IN THE VERY NEAR TERM. OTHERWISE... IFR CIGS AT INT/GSO/RDU WILL SLOWLY LIFT TO MVFR THROUGH THE MORNING AND EARLY AFTERNOON... WHILE MVFR VSBY AT FAY WILL DISPERSE BY 15Z. A WEAK TROUGH ALOFT OVER THE DEEP SOUTH IS EXPECTED TO CLOSE OFF INTO A LOW OVER AL/GA TODAY AND TONIGHT... WHICH WILL KEEP A VERY MOIST AND UNSETTLED ATMOSPHERE OVER NC... WITH A LIGHT FLOW FROM THE SE AND S DRAWING IN ATLANTIC MOISTURE. SCATTERED TO NUMEROUS SHOWERS AND STORMS PRODUCING MVFR CONDITIONS ARE EXPECTED TO AFFECT ALL CENTRAL NC TAF SITES AT SOME POINT TODAY... DRIFTING TO THE N OR NW... HOWEVER DETERMINING PRECISELY WHEN EACH SITE WILL BE AFFECTED IS DIFFICULT... RESULTING IN LOWER THAN USUAL CONFIDENCE. ONCE THE ONGOING SHOWERS/STORMS NOW OVER CENTRAL NC MOVE ON... THE BEST ESTIMATE ON TIMING OF LATER STORMS IS THAT THEY ARE MOST LIKELY TO AFFECT INT/GSO 14Z-18Z... RDU FROM 16Z-20Z... AND RWI/FAY 18Z-22Z. BUT AGAIN... CONFIDENCE IN THESE TIMES ARE VERY LOW... AS STORMS WILL TEND TO FORM ON SUBTLE ILL-DEFINED BOUNDARIES WITH A MEANDERING MOVEMENT AND ADDITIONAL DEVELOPMENT ON OUTFLOWS. THERE IS A GOOD CHANCE OF IFR CIGS REDEVELOPING BY LATE EVENING OR SOON AFTER MIDNIGHT TONIGHT... LASTING THROUGH THE NIGHT... AT ALL TAF SITES... ACCOMPANIED BY MVFR FOG. ISOLATED SHOWERS AND STORMS REMAIN POSSIBLE ALL THROUGH THE NIGHT. LOOKING BEYOND 12Z TUE MORNING... CIGS SHOULD LIFT TO VFR BY LATE TUE MORNING... WITH ANOTHER PERIOD OF SCATTERED SHOWERS AND STORMS TU AFTERNOON AND EVENING. SUB-VFR CONDITIONS SHOULD RETURN ONCE AGAIN TUE NIGHT-WED MORNING AS THE MOIST UNSETTLED PATTERN HOLDS. SCATTERED TO NUMEROUS SHOWERS AND STORMS ARE EXPECTED EACH DAY... MAINLY AFTERNOON THROUGH EVENING... WITH CHANCES IMPROVING EACH DAY THROUGH FRI. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...MLM/HARTFIELD SHORT TERM...HARTFIELD LONG TERM...KCP AVIATION...HARTFIELD
Hazardous weather outlook, Jul 21, 4:55 AM EDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 455 AM EDT MON JUL 21 2014 NCZ007>011-021>028-038>043-073>078-083>086-088-089-220930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 455 AM EDT MON JUL 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. SOME OF THESE SHOWERS AND STORMS WILL BE SLOW MOVING AND PRODUCE LOCALLY HEAVY DOWNPOURS... WHICH COULD RESULT IN MINOR FLOODING IN URBAN AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 21, 8:21 AM EDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
821 AM EDT MON JUL 21 2014
NCZ040-075-076-211415-
LEE-CHATHAM-MOORE-
821 AM EDT MON JUL 21 2014
...SPECIAL WEATHER STATEMENT...
AT 815 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SLOW MOVING SHOWERS AND THUNDERSTORMS OVER NORTHERN MOORE
AND SOUTHERN CHATHAM COUNTY.
RAINFALL RANGING BETWEEN 1 AND 2 INCHES ARE LIKELY THROUGH 1000 AM
THIS MORNING. HEAVY RAIN FELL OVER NORTHWEST CHATHAM COUNTY
OVERNIGHT...ESPECIALLY NORTH OF SILER CITY AROUND STALEY. THIS
ADDITIONAL HEAVY RAIN COULD CAUSE MINOR FLOODING IN POORLY DRAINED
AREAS.
LOCATIONS IMPACTED INCLUDE... SANFORD...PITTSBORO...CARTHAGE...SILER
CITY...GOLDSTON...BROADWAY... ROBBINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. RAIN WILL BE WIDESPREAD ALONG HIGHWAY
64...AND DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO
AVOID HYDROPLANING.
&&
LAT...LON 3552 7955 3584 7954 3585 7891 3561 7899
3560 7896 3549 7900 3525 7970 3551 7977
TIME...MOT...LOC 1215Z 240DEG 49KT 3563 7925
13Special weather statement, Jul 21, 9:02 AM EDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 902 AM EDT MON JUL 21 2014 NCZ008-009-211400- VANCE-GRANVILLE- 902 AM EDT MON JUL 21 2014 ...THUNDERSTORMS WITH HEAVY RAIN WERE MOVING OVER PARTS OF GRANVILLE AND VANCE COUNTIES... AT 859 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTH OF CLARKSVILLE...OR 10 MILES EAST OF VIRGILINA. THE THUNDERSTORM...AND OTHERS AROUND IT...WERE PRODUCING HEAVY RAIN WHILE MOVING NORTHEAST AT 20 MPH. A QUICK INCH OR TWO OF RAIN IS LIKELY BETWEEN 9 AM AND 10 AM IN AREAS MOSTLY NORTH OF HIGHWAY 158. LOCATIONS IMPACTED INCLUDE... STOVALL...MIDDLEBURG...SATTERWHITE POINT MARINA...JOHN H KERR RESERVOIR...OAK HILL...TUNGSTEN...KERR LAKE...STEELE CREEK MARINA & CAMPGROUND AND BULLOCKSVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING. FREQUENT CLOUD TO GROUND LIGHTNING WAS ALSO OCCURRING WITH THIS STORM. REMAIN INDOORS TO HELP AVOID THE DANGERS OF LIGHTNING. && LAT...LON 3640 7830 3633 7880 3654 7879 3654 7832 TIME...MOT...LOC 1259Z 234DEG 32KT 3651 7858 DJF
Special weather statement, Jul 21, 9:33 AM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
933 AM EDT MON JUL 21 2014
NCZ008-009-211430-
VANCE-GRANVILLE-
933 AM EDT MON JUL 21 2014
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
NORTHERN VANCE AND NORTHEASTERN GRANVILLE COUNTIES UNTIL 1030 AM
EDT...
AT 929 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF OXFORD...MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THE STORMS...ALONG
WITH VERY HEAVY RAINFALL AND FREQUENT LIGHTNING. A QUICK TWO INCHES
OF RAIN IS POSSIBLE NORTH OF INTERSTATE 85 AND EAST OF HIGHWAY 15.
THE STORMS WERE MOVING TOWARD KERR LAKE...SO BOATERS SHOULD CONSIDER
SEEKING SAFE HARBOR.
LOCATIONS IMPACTED INCLUDE... OXFORD...STOVALL...JOHN H KERR
RESERVOIR...TUNGSTEN...KERR LAKE...AND BULLOCKSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF BLOWING AROUND
LIGHTWEIGHT OBJECTS LEFT OUTDOORS. LOCALLY HEAVY RAIN WILL QUICKLY
REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS.
DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID
HYDROPLANING.
BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. SEEK HARBOR IMMEDIATELY AND
FIND SAFE SHELTER IN A NEARBY BUILDING OR VEHICLE. DEADLY LIGHTNING
STRIKES CAN OCCUR WELL AHEAD OF AN APPROACHING STORM...PRIOR TO THE
ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3649 7831 3642 7831 3631 7866 3632 7866
3653 7867 3654 7859 3654 7832
TIME...MOT...LOC 1329Z 249DEG 25KT 3642 7855
DJFSpecial weather statement, Jul 21, 10:22 AM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1022 AM EDT MON JUL 21 2014
NCZ009-010-211515-
VANCE-WARREN-
1022 AM EDT MON JUL 21 2014
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
NORTHERN VANCE AND NORTHWESTERN WARREN COUNTIES UNTIL 1115 AM EDT...
AT 1018 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 8 MILES WEST OF
NORLINA...OR 10 MILES NORTHWEST OF WARRENTON...MOVING NORTHEAST AT
20 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. IN
ADDITION...FREQUENT LIGHTNING...ABOUT A STRIKE EVERY FIVE SECONDS...
WILL OCCUR ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
HENDERSON...WARRENTON...NORLINA...MIDDLEBURG...MACON...JOHN H KERR
RESERVOIR...KERR LAKE...AND BULLOCKSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING WAS ALSO OCCURRING WITH THE
THUNDERSTORMS...ABOUT ONE STRIKE EVERY FIVE SECONDS. BE SURE TO
REMAIN INDOORS WHEN STORMS MOVE NEARBY OR OVERHEAD.
IF ON OR NEAR THE WEST PART OF ROANOKE RAPIDS LAKE...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3640 7804 3633 7850 3648 7851 3651 7850
3652 7847 3654 7845 3654 7804
TIME...MOT...LOC 1418Z 242DEG 17KT 3649 7834
DJFSpecial weather statement, Jul 21, 11:14 AM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1114 AM EDT MON JUL 21 2014
NCZ073-074-083-084-211615-
RICHMOND-MONTGOMERY-ANSON-STANLY-
1114 AM EDT MON JUL 21 2014
...A SLOW MOVING LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT
PORTIONS OF WESTERN RICHMOND...SOUTHWESTERN MONTGOMERY...ANSON AND
STANLY COUNTIES UNTIL 1215 PM EDT...
AT 1110 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
PLYLER TO 10 MILES SOUTHWEST OF ROCKINGHAM...AND MOVING NORTHEAST AT
20 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS. ALSO...
FREQUENT LIGHTNING STRIKES WITH A STRIKE ABOUT EVERY FIVE SECONDS
WAS OCCURRING. IN ADDITION...AN INCH OR TWO OF RAIN IS LIKELY ALONG
AND NEAR A LINE FROM RICHFIELD...THROUGH ALBEMARLE AND ANSONVILLE...
TO LILESVILLE BETWEEN 1115 AM AND NOON.
LOCATIONS IMPACTED INCLUDE...
ALBEMARLE...WADESBORO...BADIN LAKE...ANSONVILLE...PLYLER...POLKTON...
LOCUST...NORWOOD...BADIN AND OAKBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF BLOWING AROUND LIGHTWEIGHT OBJECTS LEFT
OUTDOORS. REMAIN INDOORS TO HELP AVOID THE DANGERS OF LIGHTNING.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3550 8030 3551 8018 3547 8016 3546 8011
3540 8009 3537 8005 3527 8001 3518 7995
3512 7993 3504 7988 3501 7990 3498 7987
3490 7985 3481 7992 3495 8018 3520 8028
3516 8044 3519 8050
TIME...MOT...LOC 1510Z 217DEG 32KT 3550 8031 3489 7988
DJFLocal storm report, Jul 21, 12:39 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1239 PM EDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM FLASH FLOOD 1 WSW DURHAM 35.97N 78.93W
07/21/2014 DURHAM NC COCORAHS
STREET FLOODING AND CREEKS OVERFLOWING AT LEGION AVE.
AND CHAPEL HILL BLVD.
&&
EVENT NUMBER RAH1401605
TCCThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 9:22 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth | 53 min |
| Jul 20, 9:26 PM EDT | Special Weather Statement | RAH | Chatham | 64 min |
| Jul 20, 11:36 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Guilford, Randolph | 3 hr |
| Jul 21, 8:21 AM EDT | Special Weather Statement | RAH | Chatham, Lee | 114 min |
| Jul 21, 8:38 AM EDT | Areal Flood Advisory | RAH | Chatham, Lee, Moore | 112 min |
| Jul 21, 9:02 AM EDT | Special Weather Statement | RAH | Vance | 58 min |
| Jul 21, 9:33 AM EDT | Special Weather Statement | RAH | Vance | 57 min |
| Jul 21, 9:41 AM EDT | Areal Flood Advisory | RAH | Granville, Vance | 3 hr |
| Jul 21, 10:22 AM EDT | Special Weather Statement | RAH | Vance, Warren | 53 min |
| Jul 21, 11:14 AM EDT | Special Weather Statement | RAH | Anson, Stanly | 61 min |
| Jul 21, 11:36 AM EDT | Areal Flood Advisory | RAH | Montgomery, Stanly | 3 hr |
| Jul 21, 11:58 AM EDT | Flash Flood Warning | RAH | Durham | 3 hr |
| Jul 21, 12:28 PM EDT | Areal Flood Advisory | RAH | Chatham, Wake | 2 hr |
| Jul 21, 12:55 PM EDT | Areal Flood Advisory | RAH | Anson, Richmond, Scotland | 3 hr |
| Jul 21, 1:36 PM EDT | Special Weather Statement | RAH | Anson | 54 min |
| Jul 21, 2:07 PM EDT | Special Weather Statement | RAH | Halifax | 38 min |
| Jul 21, 2:15 PM EDT | Areal Flood Advisory | RAH | Halifax | 2 hr |
| Jul 21, 2:23 PM EDT | Flash Flood Warning | RAH | Halifax | 112 min |
| Jul 21, 2:31 PM EDT | Areal Flood Advisory | RAH | Anson, Montgomery, Moore, Richmond, Scotland, Stanly | 3 hr |
| Jul 21, 2:52 PM EDT | Special Weather Statement | RAH | Halifax | 53 min |
| Jul 21, 4:31 PM EDT | Areal Flood Advisory | RAH | Durham, Wake | 3 hr |
| Jul 21, 4:34 PM EDT | Areal Flood Advisory | RAH | Halifax, Warren | 3 hr |
Nearby
Flash Flood Warnings in North Carolina, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.